Alert archive / California / Wind Advisories in 2012

Wind Advisory 51, NWS Las Vegas, NV

December 17, 2012San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Dec 17, 2012, 2:39 PM PST for San Bernardino County, California. It took effect at Dec 18, 2012, 12:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2012, 2:39 PM PST (22:39 UTC)
In effect from
Dec 18, 2012, 12:00 PM PST
Expired
Dec 19, 2012, 12:00 AM PST
In force
12 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2012-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2012-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WWUS75 KVEF 172239
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
239 PM PST MON DEC 17 2012

...STRONG WINDS EXPECTED ACROSS THE HIGH DESERT OF SAN BERNARDINO
COUNTY TUESDAY...

.AN AREA OF LOW PRESSURE MOVING THROUGH THE SOUTHWEST STATES WILL
PRODUCE STRONG WEST WINDS TO PORTIONS OF THE HIGH DESERT OF SAN
BERNARDINO COUNTY TUESDAY AFTERNOON AND EVENING.

CAZ523>525-181100-
/O.NEW.KVEF.WI.Y.0051.121218T2000Z-121219T0800Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS
239 PM PST MON DEC 17 2012

...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO MIDNIGHT PST
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WESTERN MOJAVE DESERT...EASTERN MOJAVE DESERT AND
MORONGO BASIN...WHICH IS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT
PST TUESDAY NIGHT.

* WINDS: WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE
  POSSIBLE.

* TIMING: WINDS WILL INCREASE BY EARLY AFTERNOON AND CONTINUE
  THROUGH LATE EVENING. WINDS WILL START TO DECREASE AROUND MIDNIGHT.

* LOCATIONS: BARSTOW...FORT IRWIN...YUCCA VALLEY...TWENTYNINE
  PALMS...INTERSTATES 15 AND 40...HIGHWAYS 395 AND 58.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN
  ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN
  BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND.
USE EXTRA CAUTION.

&&

$$

PIERCE
3 follow-up statements
270 
WWUS75 KVEF 181035
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
235 AM PST TUE DEC 18 2012

...STRONG WINDS EXPECTED ACROSS THE HIGH DESERT OF SAN BERNARDINO
COUNTY TODAY...

.AN AREA OF LOW PRESSURE MOVING THROUGH THE SOUTHWEST STATES WILL
PRODUCE STRONG WEST WINDS OVER MUCH OF THE SAN BERNARDINO COUNTY
THIS AFTERNOON AND EVENING.

CAZ523>525-182030-
/O.CON.KVEF.WI.Y.0051.121218T2000Z-121219T0800Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS
235 AM PST TUE DEC 18 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN MOJAVE DESERT... 
EASTERN MOJAVE DESERT AND MORONGO BASIN FROM NOON TODAY TO
MIDNIGHT PST TONIGHT.

* WINDS: WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE
  POSSIBLE.

* TIMING: WINDS WILL INCREASE BY EARLY AFTERNOON AND CONTINUE 
  THROUGH LATE EVENING. WINDS WILL START TO DECREASE AROUND 
  MIDNIGHT.

* LOCATIONS: BARSTOW...FORT IRWIN...YUCCA VALLEY...TWENTYNINE 
  PALMS...INTERSTATES 15 AND 40...HIGHWAYS 395 AND 58.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN 
  ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN 
  BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND.
USE EXTRA CAUTION.

&&

$$
103 
WWUS75 KVEF 182017
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1217 PM PST TUE DEC 18 2012

...STRONG WINDS EXPECTED ACROSS THE HIGH DESERT OF SAN BERNARDINO
COUNTY TODAY...

.AN AREA OF LOW PRESSURE MOVING THROUGH THE SOUTHWEST STATES WILL
PRODUCE STRONG WEST WINDS OVER MUCH OF THE SAN BERNARDINO COUNTY
DESERTS THIS AFTERNOON AND EVENING.

CAZ523>525-190800-
/O.CON.KVEF.WI.Y.0051.000000T0000Z-121219T0800Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS
1217 PM PST TUE DEC 18 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FOR THE NORTHERN HALF OF SAN
BERNARDINO COUNTY AND THE MORONGO BASIN UNTIL MIDNIGHT PST
TONIGHT.

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH POSSIBLE.

* TIMING: WINDS WILL CONTINUE THROUGH LATE EVENING BEFORE
  DECREASING AROUND MIDNIGHT. WINDS WILL BE LIGHTER IN AREAS OF
  RAIN...BUT WILL QUICKLY INCREASE WHEN THE RAIN ENDS.

* LOCATIONS: MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS...
  BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...BARSTOW... 
  DAGGETT...FORT IRWIN 

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN 
  ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN 
  BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST OR BLOWING SAND.
USE EXTRA CAUTION.

&&

$$

MORGAN
645 
WWUS75 KVEF 190747
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1147 PM PST TUE DEC 18 2012

CAZ523>525-190900-
/O.EXP.KVEF.WI.Y.0051.000000T0000Z-121219T0800Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS
1147 PM PST TUE DEC 18 2012

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT FOR THE
NORTHERN HALF OF SAN BERNARDINO COUNTY AND THE MORONGO BASIN.
WIND GUSTS FROM THE NORTHWEST HAVE DROPPED TO BETWEEN 25 AND 30
MPH ACROSS MUCH OF NORTHERN SAN BERNARDINO COUNTY. WIND SPEEDS ARE
EXPECTED TO GRADUALLY DECREASE TO BETWEEN 20 AND 30 MPH OVER THE
MORONGO BASIN AFTER MIDNIGHT THROUGH EARLY WEDNESDAY MORNING.

$$

JA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 17, 9:55 AM PST, 4 hours 44 minutes earlier.

Area forecast discussion, Dec 17, 9:55 AM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
955 AM PST MON DEC 17 2012

.SYNOPSIS...THE REGION WILL BE UNDER A WESTERLY FLOW TODAY WITH ANY
PRECIPITATION STAYING MAINLY TO THE NORTH. A STRONG LOW PRESSURE
SYSTEM WILL BRING A GOOD CHANCE OF RAIN AND SNOW TONIGHT THROUGH
TUESDAY EVENING ALONG WITH AREAS OF GUSTY WINDS. TEMPERATURES WILL
REMAIN SLIGHTLY BELOW NORMAL THROUGH TUESDAY WITH EVEN COOLER
TEMPERATURES WEDNESDAY AND THURSDAY BEHIND THE STORM.
&&

.UPDATE...EXTENSIVE STRATUS LAYER ENCOMPASSING MUCH OF SOUTHERN
NEVADA AND NORTHWEST ARIZONA THIS MORNING. LAYER ERODING AWAY SOME
OVER SOUTHERN CLARK COUNTY WITH POCKETS OF MORE BLUE SKY EVIDENT
AROUND THE LAS VEGAS VALLEY. STRATUS LAYER LOW ENOUGH THAT IF YOU
HEAD INTO THE SPRING MOUNTAINS AND SHEEP RANGE YOU WILL BE BASKING
UNDER MOSTLY SUNNY SKIES. DO NOT BELIEVE THERE WILL BE MUCH EROSION
OF THE LAYER IN LINCOLN...NORTHEAST CLARK AND NORTHERN MOHAVE
COUNTIES. WILL UPDATE TO INCREASE SKY GRIDS THE REST OF THE DAY IN
THOSE PARTICULAR COUNTIES.

STRONG PROGRESSIVE TROUGH ON TUESDAY STILL EXPECTED TO IMPACT
NORTHERN LINCOLN COUNTY WITH A BAND OF HEAVY SNOW WHILE STRONG WEST
WINDS DEVELOP ACROSS THE HIGH DESERT OF SAN BERNARDINO COUNTY. WILL
NEED TO CONSIDER UPGRADING WINTER STORM WATCH FOR LINCOLN COUNTY AS
WELL AS ANY ADDITIONAL WIND PRODUCTS WITH THE AFTERNOON PACKAGE.
UPDATES OUT SHORTLY.
&&

.AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE DURING MUCH OF THE DAY
TODAY...BECOMING SOUTHWEST GENERALLY LESS THAN 10 KTS EARLY THIS
EVENING. LOW LEVEL MOISTURE ACROSS MUCH OF THE AREA WILL KEEP LOW
CLOUDS AROUND FOR MUCH OF THE DAY. CIGS AROUND 4-5K FEET ARE
EXPECTED THROUGH MID AFTERNOON...BECOMING SCATTERED BRIEFLY BEFORE
LOWERING ONCE AGAIN THIS EVENING WITH CIGS 3-4K FEET. SOUTHWEST
WINDS WILL INCREASE TUESDAY MORNING AS THE NEXT SYSTEM
APPROACHES THE AREA. THIS SYSTEM IS EXPECTED TO BRING GUSTY
WINDS...LOWERED CIGS...AND PRECIPITATION TUESDAY AFTERNOON AND
EVENING...WITH THE MOST PROBABLE PERIOD FOR IMPACTS BETWEEN 21Z
TUESDAY AND 06Z WEDNESDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...LIGHT WINDS FAVORING TYPICAL DIURNAL TRENDS WILL
CONTINUE THIS AFTERNOON. A LARGE SWATH OF LOW LEVEL MOISTURE REMAINS
IN PLACE ACROSS THE CENTRAL PART OF THE FORECAST AREA. WITHIN THIS
SWATH...BKN-OVC CIGS OF 3-7K FT WILL LIKELY CONTINUE THROUGH MUCH OF
THE DAY...GRADUALLY BECOMING SCT-BKN BY MID AFTERNOON. THE WESTERN
LOCATIONS LIKE KDAG AND KBIH WILL HAVE MOSTLY SUNNY SKIES THIS
AFTERNOON. CONTINUED LIGHT WINDS ARE EXPECTED AT MOST LOCATIONS
THROUGH THIS AFTERNOON...BEFORE THE NEXT MAJOR SYSTEM IMPACTS THE
REGION ON TUESDAY. SOUTHWEST WINDS WILL BEGIN TO INCREASE AND BECOME
GUSTY ACROSS EASTERN SAN BERNARDINO COUNTY MONDAY NIGHT AND ACROSS
THE REST OF THE AREA ON TUESDAY. THE NEXT SYSTEM IS EXPECTED TO
BRING GUSTY WINDS ACROSS MUCH OF THE REGION AS WELL AS LOWERED CIGS
AND PRECIPITATION TO AT LEAST SOUTHERN NEVADA AND NORTHWEST ARIZONA
TUESDAY THROUGH TUESDAY NIGHT.
&&

.PREV DISCUSSION...
245 AM PST MON DEC 17 2012

.SHORT TERM...SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATED
AN EXTENSIVE AREA OF LOW/MID CLOUDS OVER THE AREA AND IT LOOKS LIKE
THOSE WILL LINGER MUCH OF THE MORNING AND TO SOME EXTENT INTO THE
AFTERNOON. MUCH OF THE AREA WILL SEE MOSTLY CLOUDY SKIES FOR A GOOD
PORTION OF TODAY DESPITE THE WESTERLY FLOW WE ARE UNDER. WITH NO
DYNAMICS/FORCING TO SPEAK OF...NO PRECIPITATION IS EXPECTED TODAY
WITH THE EXCEPTION OF SOME LIGHT SPILL OVER INTO THE HIGHER
ELEVATIONS OF THE SIERRA. WITH THE MODERATELY STRONG WESTERLY
FLOW...WINDY CONDITIONS ARE EXPECTED IN THE SIERRA BUT THOSE STRONG
WINDS ARE NOT EXPECTED TO REACH DOWN TO THE LOWER SLOPES OR INTO THE
OWENS VALLEY. MOISTURE WILL INCREASE TONIGHT AS A TROUGH APPROACHES
THE CALIFORNIA COAST WITH RAIN AND SNOW CHANCES DEVELOPING ACROSS
ROUGHLY THE NORTHERN HALF OF THE FORECAST AREA. PRECIPITATION
AMOUNTS WILL REMAIN FAIRLY LIGHT TONIGHT. THE TROUGH THEN SWINGS
INTO CALIFORNIA AND WESTERN NEVADA TUESDAY WHILE DEEPENING...LEADING
TO AT LEAST A CHANCE OF RAIN AND SNOW FOR THE ENTIRE FORECAST AREA.
MODELS REMAIN CONSISTENT DEVELOPING A BAND OF MODERATE PRECIPITATION
ACROSS LINCOLN COUNTY INTO CENTRAL NYE COUNTY AND NO CHANGES WERE
MADE TO THE WINTER STORM WATCH FOR LINCOLN COUNTY TUESDAY. SOUTH OF
THE MAIN PRECIPITATION BAND TUESDAY...GUSTY WINDS ARE EXPECTED
ACROSS PORTIONS OF THE MOJAVE DESERT. A WIND ADVISORY WILL LIKELY BE
NEEDED FOR AT LEAST THE NORTHWEST PORTION OF SAN BERNARDINO COUNTY.
THE TROUGH AXIS THEN SHIFTS FAIRLY QUICKLY EAST INTO CENTRAL UTAH
AND ARIZONA TUESDAY NIGHT WITH PRECIPITATION ENDING FROM WEST TO
EAST. SOME DECENT PRECIPITATION AMOUNTS ARE POSSIBLE IN MOHAVE
COUNTY TUESDAY EVENING BEFORE THE TROUGH MOVES EAST.

.LONG TERM...WEDNESDAY THROUGH MONDAY...AN AREA OF COLD HIGH
PRESSURE WILL SET UP UNDER AN UPPER LEVEL RIDGE OVER THE WESTERN
CONUS IN THE WAKE OF TUESDAYS SYSTEM. THIS WILL SET THE STAGE FOR A
PERIOD OF COOL...DRY...AND BREEZY CONDITIONS ACROSS THE FORECAST
AREA. BRISK NORTH WINDS AND CLEARING SKIES ARE EXPECTED TO DOMINATE
WEDNESDAY...MAKING CONDITIONS FEEL EVEN COLDER. THE STRONGEST WINDS
ARE EXPECTED TO DEVELOP ALONG THE COLORADO RIVER VALLEY.

WINDS WILL TAPER OFF WEDNESDAY NIGHT WHICH WILL COMBINE WITH THE
CONSIDERABLY COOLER AIRMASS AND MOSTLY CLEAR SKIES TO BRING VERY
CHILLY THURSDAY MORNING LOWS. IT MAY EVEN BRING THE FIRST FREEZING
TEMPERATURES SEEN IN PORTIONS OF THE LAS VEGAS VALLEY IN OVER A
YEAR...BREAKING THE ONGOING RECORD FREEZE-LESS STREAK. WITH GUIDANCE
CONTINUING TO TREND COOLER...HAVE KNOCKED THE LOW AT MCCARRAN DOWN
TO 32 DEGREES THURSDAY MORNING.

UPPER LEVEL FLOW WILL BEGIN TO BACK THURSDAY AS THE RIDGE AXIS MOVES
EAST OF THE FORECAST AREA. MEDIUM RANGE GUIDANCE REMAINS IN FAIRLY
GOOD AGREEMENT THAT AN UPPER LEVEL LOW WILL BECOME CUT OFF IN THE
VICINITY OF 130W-135W IN THE GULF OF ALASKA AND BEGIN TO MEANDER
SOUTH THROUGH AT LEAST FRIDAY NIGHT. THIS SOUTHWARD MOVEMENT IS ALSO
EXPECTED TO PUSH A STREAM OF MOISTURE SOUTH...BRINGING A SLIGHT
CHANCE OF PRECIPITATION TO THE SIERRA OF INYO COUNTY BY FRIDAY.

CONFIDENCE BEGINS TO WANE THEREAFTER AS MODELS DIVERGE ON HOW THE
LOW IS HANDLED. THE ECMWF AND GEM ARE THE DEEPEST WITH THE SYSTEM
WHILE THE GFS...GFS ENSEMBLE MEAN...AND DGEX ARE MUCH
SLOWER/SHALLOWER THROUGH THE WEEKEND. I PREFERRED THE DEEPER
SOLUTION...WITH A NUDGE TOWARD THE GEM DUE TO ITS SLOWER TIMING
WHICH MAKES SENSE WITH A DOWNSTREAM BLOCKING PATTERN DEVELOPING OVER
FAR EASTERN CANADA. OVERALL...THE CHANCES FOR PRECIPITATION BEGIN TO
INCREASE AREAWIDE BY SUNDAY/SUNDAY NIGHT AS THE LOW MOVES ONSHORE.
IF THE GFS/DGEX SOLUTION COMES TO FRUITION...PRECIPITATION CHANCES
MAY BE HELD OFF UNTIL EARLY NEXT WEEK.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FROM TUESDAY MORNING THROUGH TUESDAY
     AFTERNOON FOR NVZ015.
AZ...NONE.
CA...NONE.
&&

UPDATE...PIERCE
AVIATION...CZYZYK
PREV UPDATE...HARRISON/WOLCOTT

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 17, 3:21 AM PST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
321 AM PST MON DEC 17 2012

NVZ015-180800-
LINCOLN COUNTY-
321 AM PST MON DEC 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED AT THIS TIME. THERE WILL BE A CHANCE
OF LIGHT RAIN AND SNOW DEVELOPING TONIGHT AS A LOW PRESSURE SYSTEM
APPROACHES THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER STORM WATCH ABOVE 4500 FEET HAS BEEN ISSUED FROM 6 AM
UNTIL 6 PM TUESDAY. LIGHT SNOW WILL START TO FALL TONIGHT... THEN
BECOME HEAVY AT TIMES TUESDAY. 4 TO 8 INCHES POSSIBLE IN VALLEYS
WITH UP TO 12 INCHES IN MOUNTAINS IN THE EASTERN HALF OF COUNTY.
DRY CONDITIONS WITH NO WEATHER HAZARDS ARE EXPECTED WEDNESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ519>527-NVZ014-016>022-180800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
321 AM PST MON DEC 17 2012 /421 AM MST MON DEC 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED AT THIS TIME. THERE WILL BE A CHANCE
OF LIGHT RAIN AND SNOW DEVELOPING ROUGHLY NORTH OF LAS VEGAS
TONIGHT AS A LOW PRESSURE SYSTEM APPROACHES THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER PACIFIC STORM WILL BRING A GOOD CHANCE OF RAIN AND SNOW TO
THE AREA TUESDAY THROUGH TUESDAY NIGHT. GUSTY WINDS WILL ALSO ACCOMPANY
THE SYSTEM ACROSS THE MOJAVE DESERT. DRY CONDITIONS ARE THEN EXPECTED
WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.